Neurontin can be very dangerous. It was originally developed as an anti-convulsant/seisure medication that has now been applied to pain relief. People need to carefully research safe doses and possible side effects..the amounts a doctor is willing to prescribe usually far excedes safe amounts. I'm glad it helped you. Everyone wanting to use this drug must be cautious. It can actually cause people to go 'off the deep end' almost into psychosis. IF it works for you great. All 'amazing' cures should be taken with a grain of salt
From what I have read it is a very safe medicine with little to no side effects. That is just what I have read and really have no other experience with it until now. I did hear it can become addicting and that is why I only plan on using it for a week. Can you please feel me in on your experience with it?
Is neurontin really addictive? i have heard people tend to abuse it, but have never heard of it being addictive until now. this worries me because my doctor wants to put me on neurontin or lyrica for my fibromyalgia and i really dont need another addiction...
i HAVE also heard it does effect ones mood, when coming off it, it can cause severe anger issues and depression, this i have seen firsthand, but by someone who did not take it properly, and did kind of go off the deep end for the day after. he only took it once!
I was on neurotin over a year ago for a bulging disk in my neck. The only side effect I had was being sleepy. I don't recall any problem at all getting off of it. Of course, everyone is different...
neurontin for the most part is a safe drug ,however for a while they were using to treat bi polar disorder ,then they found out it really never work in BP patients turns out pharmaceutical companies paid for positive results it was quite the scandal . In the process BP patients were suffering cuz there meds did not work . Like any med you have to make sure the benefit's out weigh the risks ,but given the choice between a narcotic and neurontin i would pick the neurontin every time if it works for ya.
I'm on day 5 of withdrawals and feeling great! Going cold turkey from 25+ hydros. The only side effect for me has being sleepy but that is great while going through withdrawals! I'm not going to take any today and see how it goes. I know in the past my withdrawals lasted about 5 days. Here's what wikipedia said about it.....
Gabapentin (administered orally) is one of two medications (the other being flumazenil, which is administered intravenously) used in the expensive Prometa Treatment Protocol for methamphetamine, cocaine and alcohol addiction. Gabapentin is administered at a dosage of 1200 mg taken at bedtime for 40–60 days. Though the combination of flumazenil infusions and gabapentin tablets is a licensed treatment, there is no prohibition against a physician prescribing gabapentin outside the Prometa protocol. There have been reports by methamphetamine addicts that gabapentin alone in doses of 1200 mg at bedtime taken for 40–60 days has been effective in reducing the withdrawal symptoms and almost eliminating cravings or desire to use methamphetamine. 
That's why I decided to give it a try and it has worked wonders. There is no way I am going to use it for 40 days! I've just been taking it since Monday. The longest I plan on taking it for is a week but hopefully I went need anymore at all. It has helped tremondously!
I heard something to that effect also...they were claiming it was a "mood stabilizer" when it really wasnt...i know someone who swears it is... the facts dont support it, but telling them that is a whole other issue...
yup that was it, turns out its not a mood stabilizer at all. I think it is a great option for nerve pain.
I think i'm going to try it...i HAVE to do something...or lyrica, but was told lyrica is about the same med just cost twice as much...
i wonder if it would help my TMJ at this point i would hang naked from a chandelier if i thought it would help the pain
I have been taking that stuff for a few months - no real problems, and I have done well dumping the hydrocodone - I will be careful when I stop. All in all I would think that it is worth it...................
Well if you would do that I will mail you some!!!!! Just kidding! Just curious, what is TMJ?
LOL it is a croinic problem with the joints of the jaw and the facial muscles of the jaw .... it sooooo sucks
I think gabapentin is mainly used for nerve pain but it didn't help with my siatica. It might help for other areas of pain but I'm not quite sure. Everyone is different though. It's worth a shot since it is non narcotic. And even if it doesn't work at least you'll have it around for withdrawals. I'm on day 5 and feeling good. I've actually slept every night. The last few times I went through withdrawals I didn't sleep thru the night for 5 days.
luckily i have already gone threw withdrawal is hope for the last tie I am four months clean , but as you said its wroth a try ....
bad bad typing i swear i need a typist
That's great! Congrats on that. Since you know how bad withdrawals are hopefully you won't have to go through them again. I read up on gabapentin and go over it with your doctor. I guess there can be some withdrawal effects from them. I'm not going to take them long enough to find out! There are many non narcotic pain meds out there. Ask your doctor the different options you have. One side effect I've been having is a fuzzy head all day. I don't think you want to have that. Do a search on non narcotic pain killers and see what you can find. Print those off and take them to your next doctor visit. Hopefully you can find something non narcotic that will work.
Hang naked from the chandelier, eh....thank you for making me laugh today!!!! and hey....I just picked up my 90 neurotin so I also will mail you some if you send us all a pic....
would like to see avisj hang naked from a chandelier... ;-)
I was just wondering how many mgs do you take of the neurontin per day? I only have the 100mg capsules bc my Pdoc said to try that instead of xanax due to the sleepiness. I have done research on it also...it is supposed to stimulate GABA in the brain....i'm no expert but I think that is similar to endorphins and dopamine. This may be why it is so helpful for w/d symptoms. I have taken 300mgs once daily for the last two days and feel just a little depressed, extremely tired, and i'm freezing! It doesn't help that it's 31 degrees outside!
I have 400mg pills and was taking 1 in the morning, 1 in the afternoon, and 2 at night. I haven't taken any today and I'm on day 5. I feel pretty darn good overall. I'm going to try and not take anymore but depends on if I can fall asleep tonite. I have slept every night while taking the gabapentin so we will see. I've been cold also but I thought it was part of the withdrawals. Maybe it's from the gab.
Hey sleepless, let me know how they work for you with the withdrawals. I went cold turkey and have pretty much been withdrawal free and was taking over 25 hydros a day!
I placed a paper bag on my head, hung from a chandelier naked while singing pop goes the weasel.....didnt work.....yes, i too am willing to try anything!
lyrica was just approved by the FDA for fibro, my doc said neurontin is the same drug...and fibro isnt really considered "nerve pain" as a whole, so maybe it would work for you too...I'll ask my doc about this when i see her on tues. let ya know...ok?
Well well, I go away a few hours and come back to see a pillar of our community (avis) swinging naked from a chandelier. Did nuerontin cause this? :-)
When are you changing your icon avis? I want a pic of this! lol
Laughter feels so good.